Q. What do you think could be causing my hair loss?

Answered by
Dr. Deepti Shukla
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Sep 04, 2020

Hello doctor,

Please take a look at the photos of my hair. What do you think could be causing my hair loss?

#

Hello,

Welcome to icliniq.com.

Do not worry. I will help you with your concern.

I went through your photos (attachment removed to protect patient identity), and I guess these are dermoscopic photos. The most likely diagnosis of your thinning hair is male pattern hair loss, also known as androgenetic alopecia.

  • Please mention your age.
  • Do you notice your hairline receding?
  • Since when are you facing hair loss?

Please revert with a photo of the scalp from front and top and answers to my questions so I can assess adequately and confirm the diagnosis to suggest proper treatment.

Thanks and regards.

Hi doctor,

Thank you. My trichologist thinks it may be telogen effluvium, as there are a lot of dormant follicles. Is it true?

#

Hi,

Welcome back to icliniq.com.

I saw a lot of thin hair, which indicates androgenetic alopecia. In telogen effluvium, hair thinning is not much, but mainly hair fall occurs.

So I would still suggest it is androgenetic alopecia.

Thanks.

Thank you, doctor.

One last question about my thin hair. I suspected this as well, so I took Dutasteride (Avodart) and had pain and pressure on the right side of my head and temple for two days now. I think it may be my sinuses. Is this a cause for concern?

#

Hi,

Welcome back to icliniq.com.

Headache is not a common side effect of Dutasteride. It rarely occurs in a few patients, but none of my patients ever complained about the problem with Dutasteride. I do not think it is related to Dutasteride. If you have sinusitis, then that might be the cause of headaches in your case. You can safely continue Dutasteride as it works wonder for androgenetic alopecia. Happy to help you. If you have further queries regarding treatment, feel free to ask.


Was this answer helpful?

 | 

Related Questions:
Why am I having constant headache and hair fall?

.. are having a headache problem regularly, then it may be due to your low hemoglobin level which leads to a headache as well as hair fall. Do not regularly change your shampoo and conditioner. Do not use many cosmetic devices on hairs like curling ...   Read full

I am a 25-year-old male with extreme hair loss. Kindly advice.

Hello doctor, I am a 25-year-old male with extreme hair loss ... I was on Rogaine 5 %, Finax 1 mg, but losing lots of hair from the vertex ... With your histor...   Read full

Kindly suggest ways to grow more hair.

Hello doctor, I want to grow more hair and hair thickness and avoid losing hair and thinning hair ... You need to use treatment f...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I experience lot of hair fall. Am I suffering from androgenic alopecia?

Query: Hi doctor, I am 26 years old, 5.5 height with 70 kg weight. My hair has always been thin with oily dandruff-prone scalp. However, last year, due to some mental stress and trauma, I experienced a lot of hair fall. My hair fall stabilized from March this year. At present, there are a lot of new hairs...  Read Full »

Initially Minoxidil helped me in growing hair, but not now. Why?

Query: Hello doctor,I am using Minoxidil for nine months now for the bald patches on my head. A little progress was seen between 3 to 4 months but no progress recorded afterwards. Can you suggest me what is wrong or if I should change my prescription?  Read Full »

Please suggest the best treatment for baldness.

Query: Hello doctor, I am a 36 year old single male. I have severe hair fall and I feel that I am going bald. You can see in the attached pictures. Around two years back, hair fall started and the volume reduced to half of my original hair. Now, I feel almost all hair has gone. I am taking antidepressant...  Read Full »

Also Read


I am suffering from dry and scaly scalp. Is that scalp psoriasis?
Hello doctor, I am suffering from dry, scaly patches on the scalp for the last six to eight months. Since childhood, I h...  Read more»
Birth Control Methods - Facts, and Types
Devices or treatments done to prevent unwanted pregnancy are called birth control methods.In this article, I am going to...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.